Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 22, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 29, 2006, 6:29 PM MST for Pima County, Arizona. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2006, 6:29 PM MST (01:29 UTC)
- Expired
- Jun 29, 2006, 7:00 PM MST
- In force
- 31 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 30 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 7:00 PM MST | TSTM WND DMG | 6 Sse Tucson, AZ | MOBILE HOME AND FENCE PANELING BLOWN OVER--SOUTH SIDE OF I-10 BY WILMOT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 3:29 PM MST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3349 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 300130 SVRTWC AZC019-300200- /O.NEW.KTWC.SV.W.0022.060630T0129Z-060630T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 629 PM MST THU JUN 29 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITY OF GREEN VALLEY * UNTIL 700 PM MST * AT 622 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SAHUARITA...OR ABOUT 7 MILES NORTH OF GREEN VALLEY...AND MOVING WEST AT 30 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3197 11062 3218 11081 3199 11137 3175 11127 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:20 PM MST, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 29, 2:20 PM MST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST THU JUN 29 2006 .SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL BUILD NORTHWARD BY EARLY NEXT WEEK MAINTAINING A MOIST EASTERLY FLOW OVER SOUTHEAST ARIZONA. THIS WILL EVENTUALLY RESULT IN AN INCREASE IN THUNDERSTORM ACTIVITY NEXT WEEK AS THE HIGH BECOMES POSITIONED NORTH OF ARIZONA. HIGH TEMPERATURES WILL HOVER AROUND SEASONAL READINGS THE NEXT FEW DAYS...AND BE MODERATED SOME NEXT WEEK WITH THE INCREASE IN THUNDERSTORMS. && .DISCUSSION...THUNDERSTORMS WERE DEVELOPING NICELY IN THE HIGH COUNTRY FROM THE KAIBAB PLATEAU SOUTHEAST ALONG THE MOGOLLON RIM INTO THE WHITE MOUNTAINS. PROPAGATION OF THESE STORMS WAS TOWARD THE SOUTHWEST WITH NEW DEVELOPMENT EXPECTED ALONG THE MOUNTAIN CHAINS ACROSS GRAHAM COUNTY THE REST OF THE AFTERNOON. A FEW THUNDERSTORMS WERE ALSO STARTING TO SHOW UP ON RADAR NEAR NOGALES SOUTH INTO NORTHERN SONORA MEXICO. STILL EXPECT THE CURRENT ACTIVITY TO GENERATE STRONG ENOUGH COLD POOLS AT THE SURFACE TO TRIGGER ADDITIONAL THUNDERSTORMS FARTHER WEST AS THE DAY GOES ON. THE MAIN THREAT WILL BE STRONG THUNDERSTORM WINDS WHICH COULD BE SEVERE. IF STORMS MANAGE TO DEVELOP ACROSS PARTS OF OUR CENTRAL AND WESTERN CWA...LOCALLY HEAVY RAINFALL COULD BE POSSIBLE LATER THIS EVENING. OTHERWISE...THE LATEST GFS MODEL SUGGESTED THAT PATTERN WILL REMAIN SOMEWHAT THE SAME TOMORROW INTO THE WEEKEND WITH THE HIGH DRIFTING A LITTLE FARTHER SOUTH BY SUNDAY. THIS MAY LEAD TO A SLIGHT DECREASE IN THUNDERSTORM COVERAGE OVER THE WEEKEND. HOWEVER...EARLY NEXT WEEK THE GFS SHOWED THE UPPER HIGH AMPLIFYING OVER THE WESTERN STATES WITH THE ANTICYCLONE BECOMING CENTERED NORTH OF ARIZONA. THIS AMPLIFYING RIDGE WILL DEEPEN THE EASTERLY FLOW ALOFT...AND OPEN THE DOOR FOR DISTURBANCES IN THE EASTERLIES TO IMPACT SOUTHEAST ARIZONA NEXT WEEK. OVERALL...WILL CALL FOR AN UPSWING IN THUNDERSTORM ACTIVITY NEXT WEEK STARTING AROUND TUESDAY. WILL LIKELY SEE HIGH TEMPERATURES INCREASE A FEW DEGREES AND LEVEL OFF OVER THE WEEKEND BEFORE LOWERING NEXT WEEK WITH THE ANTICIPATION OF HIGHER MOISTURE LEVELS AND THUNDERSTORM ACTIVITY. && .FIRE WEATHER...HIGH PRESSURE WILL REMAIN NORTH OF THE REGION THROUGH NEXT WEEK CONTINUING THE EAST TO SOUTHEAST FLOW ALOFT. SUFFICIENT MOISTURE ACROSS THE FORECAST AREA...COMBINED WITH DAYTIME HEATING WILL RESULT IN THE POSSIBILITY OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. EXPECT STRONG AND GUSTY WINDS WITH ANY THUNDERSTORM DEVELOPMENT. OVERNIGHT RELATIVE HUMIDITIES RECOVERIES WILL REMAIN FAIR OVER THE NEXT SEVERAL NIGHTS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE && PUBLIC DISCUSSION...DAVIS FIRE WEATHER/AVIATION...EVANS WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 29, 3:59 PM MST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 359 PM MST THU JUN 29 2006 AZZ029-031>033-302300- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY- 359 PM MST THU JUN 29 2006 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PINAL AND PIMA COUNTIES UNTIL 900 PM MST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE AN INCREASED RISK OF ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH LATE THIS EVENING. THUNDERSTORMS ALONG THE MOGOLLON RIM THIS AFTERNOON WILL CONTINUE TO PUSH SOUTHWEST INTO THE LOWER DESERTS OF SOUTH CENTRAL ARIZONA.. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS IN EXCESS OF 60 MPH...RESULTING IN QUICK REDUCTIONS TO VISIBILITIES DUE TO BLOWING DUST. IN ADDITION TO THE STRONG WINDS...LARGE HAIL AND HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. A SEVERE THUNDERSTORM WATCH IN IN EFFECT UNTIL 900 PM MST FOR PINAL AND PIMA COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 29, 5:14 PM MST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
514 PM MST THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLASH FLOOD 4 WSW ORACLE 32.60N 110.85W
06/29/2006 PINAL AZ PUBLIC
PINAL COUNTY SHERIFFS OFFICE REPORTED RECEIVING SEVERAL
REPORTS OF FLOODING ALONG ROUTE 77 BEWTEEN ORACLE AND
ORACLE JUNCTION.
&&
SCHAFFNERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:03 PM MST | Flash Flood Warning | TWC | Pinal | 27 min |
| Jun 29, 5:11 PM MST | Dust Storm Warning | TWC | 74 min | |
| Jun 29, 5:15 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 60 min |
| Jun 29, 6:27 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 33 min |
| Jun 29, 6:58 PM MST | Severe Thunderstorm Warning | TWC | Pima | 34 min |
| Jun 29, 8:19 PM MST | Severe Thunderstorm Warning | TWC | Pima | 26 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.